Alert archive / North Dakota / Flash Flood Warnings in 2010

Flash Flood Warning 6, NWS Grand Forks, ND

May 24, 2010Barnes County, North Dakota

NWS Grand Forks, ND issued this flash flood warning at May 24, 2010, 3:56 PM CDT for Barnes County, North Dakota. It was in force for 15 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2010, 3:56 PM CDT (20:56 UTC)
Expired
May 25, 2010, 7:00 AM CDT
In force
15 hr
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Flood severity
None

County Barnes County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 78 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 6:45 PM CDTFLASH FLOOD1 N Pillsbury, NDA QUARTER MILE STRETCH OF HIGHWAY 32 CLOSED DUE TO WATER OVER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 168 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
651 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WGUS53 KFGF 242057
FFWFGF
NDC003-251200-
/O.NEW.KFGF.FF.W.0006.100524T2057Z-100525T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
356 PM CDT MON MAY 24 2010

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARNES COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 700 AM CDT TUESDAY

* AT 356 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE MOVING ACROSS
  BARNES COUNTY WITH ADDITIONAL STRONG THUNDERSTORMS DEVELOPING
  TO THE SOUTH OF VALLEY CITY. DOPPLER RADAR ESTIMATES SHOW THAT
  2 TO 3 INCHES OF RAIN HAVE FALLEN ESPECIALLY IN THE 
  LITCHVILLE...SANBORN...VALLEY CITY AND ORISKA/PEAK AREAS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  VALLEY CITY...BALD HILL DAM...DAZEY...ECKELSON...FINGAL...HASTINGS
  AND KATHRYN.

THE FOLLOWING STREAMS ARE INCLUDED IN THE WARNING...MAPLE RIVER...
SHEYENNE RIVER...SPRING CREEK AND BEAR CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLASH FLOODING
ARE HARD TO RECOGNIZE.

TURN AROUND DONT DROWN. AVOID DRIVING ON FLOODED ROADS. MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 4723 9772 4665 9770 4665 9841 4723 9844

$$

EWENS
2 follow-up statements
764 
WGUS73 KFGF 250213
FFSFGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
913 PM CDT MON MAY 24 2010

NDC003-251200-
/O.CON.KFGF.FF.W.0006.000000T0000Z-100525T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNES ND-
913 PM CDT MON MAY 24 2010

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT TUESDAY
FOR BARNES COUNTY...

AT 909 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS
WITH VERY HEAVY RAINFALL WERE AGAIN MOVING OUT OF SOUTH CENTRAL 
NORTH DAKOTA TOWARDS THE WARNING AREA. AN ADDITIONAL 2 TO 3 INCHES 
OF RAIN ARE POSSIBLE OVERNIGHT.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...VALLEY
CITY...BALD HILL DAM...DAZEY...ECKELSON...FINGAL...HASTINGS AND
KATHRYN.

THE SHEYENNE RIVER AT VALLEY CITY JUMPED ABOUT 3 FEET THE PAST FEW 
HOURS MAINLY FROM LOCAL RUNOFF. ADDITIONAL RISES ARE POSSIBLE AS 
MORE RAIN MOVES INTO THE AREA.

THE FOLLOWING STREAMS ARE INCLUDED IN THE WARNING...MAPLE RIVER...
SHEYENNE RIVER...SPRING CREEK AND BEAR CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLASH FLOODING
ARE HARD TO RECOGNIZE.

TURN AROUND DONT DROWN. AVOID DRIVING ON FLOODED ROADS. MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 4723 9772 4665 9770 4665 9841 4723 9844

$$

EWENS
314 
WGUS73 KFGF 251208
FFSFGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
708 AM CDT TUE MAY 25 2010

NDC003-251223-
/O.EXP.KFGF.FF.W.0006.000000T0000Z-100525T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNES ND-
708 AM CDT TUE MAY 25 2010

...THE FLASH FLOOD WARNING HAS EXPIRED FOR BARNES COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLASH FLOODING
ARE HARD TO RECOGNIZE.

TURN AROUND DONT DROWN. AVOID DRIVING ON FLOODED ROADS. MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 4723 9772 4665 9770 4665 9841 4723 9844

$$

TG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at May 24, 2:52 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 24, 2:52 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
252 PM CDT MON MAY 24 2010

.SHORT TERM...
ABOUT 1500 TO 2000 J/KG ELEVATED JUST ABOVE SFC LAYER DUE TO
NORTHWARD EXPANSION OF 850 MB THETA-E CONTINUES TO HELP SPUR THE
DEVELOPMENT OF THUNDERSTORMS OVER THE FCST AREA. WATER VAPOR SHOWS
A FEED OF MOISTURE AND EMBEDDED SHORT WAVES FROM WRN KS INTO CNTRL
NEBRASKA AND INTO SD/ER ND. THIS WILL CONTINUE FOR THE FORESEABLE
FUTURE. SOME OF THESE WILL BE SEVERE WITH LARGE HAIL THE MAIN
THREAT.

MAIN QUESTION WILL BE THE WARM SECTOR AND AREA JUST SOUTH OF
ADVANCING WARM FRONT. WARM FRONT SEPARATING TEMPS IN THE 60S FROM
THE LOW-MID 80S EXTENDS FROM ABOUT BEMIDJI TO ADA TO LA MOURE ND.
SFC TEMPS ALMOST 90 AT ELBOW LAKE. DEW PTS ALSO IN THE LOW 70S IN
WARM SECTOR. MODELS DOING WELL SO FAR IN HAVING WARM FRONT LIFT TO
NR A BAUDETTE TO THIEF RIVER TO GRAND FORKS TO COOPERSTOWN LINE
BTWN 21Z-23Z. SFC BASED CAPES IN WARM SECTOR NEAR 4000 J/KG WITH
LITTLE CAP LEFT PER SPC WEBPAGE. AS WARM AIR CONTINUES TO EXPAND
AND INSTABILITY INCREASES ALMOST CERTAIN TO HAVE INCREASE IN SVR
STORMS NEXT 1-3 HOURS. TORNADIC STORMS QUITE PSBL DUE TO VERY HIGH
0-2KM VGP'S PROGGED TO BE UPWARDS OF 0.8 JUST SOUTH OF WARM FRONT.

TOR WATCH 215 VALID UNTIL 10 PM FOR A LARGE PART OF THE FCST AREA.

WILL MAINTAIN FLASH FLOOD WATCH FOR PARTS OF ERN ND THRU 06Z AS
PREV ISSUED. LOCALIZED RAINS FROM TODAYS STORMS OF 1.5 TO 2.50
INCHES IN 1 HOUR OR LESS.

DRY PUSH WILL MOVE EASTWARD OVERNIGHT AS SFC LOW WILL MOVE FROM NE
COLORADO/WRN NEBRASKA TO WRN ND BY 06Z. THREAT FOR TSTMS WILL PUSH
EAST OF THE MOST OF THE FCST AREA BY 12Z.

TUESDAY WILL SEE QUITE A BIT OF SUN...ALMOST A REPEAT OF
SUNDAY...WITH WINDY CONDITIONS. STRONGEST WINDS DVL BASIN WHERE
WIND ADVISORY WILL LIKELY NEED TO BE ISSUED FOR TUESDAY DAYTIME.
NAM SOUNDING INDICATES 45 KT WIND TO MIX DOWN IN GUSTS IN THE DVL
BASIN. WILL LET MIDSHIFT ISSUE ADVISORY AS TO AVOID CONFUSION WITH
THIS EVENINGS SEVERE WEATHER.

HIGH PRESSURE WILL BUILD IN TUESDAY NIGHT AND THEN REMAIN SUNNY ON
WEDNESDAY WITH LESS WIND. TEMPS BOTH DAYS IN THE UPR 60S TO MID 70S.

THURSDAY WILL START TO SEE INFLUENCE OF NEXT SYSTEM WITH MID LEVEL
MOISTURE MOVING IN.

.LONG TERM (FRI-MON)...
MODELS IN FAIR AGREEMENT WITH THE GENERAL UPPER AIR PATTERN OF A
CENTRAL PLAINS RIDGE NOSING INTO THE FORECAST AREA AT THE BEGINNING
OF THE PERIOD. WITH RISING THICKNESSES EXPECT TEMPS TO WARM TO
AROUND 80 ON FRIDAY AND SATURDAY AS THE THERMAL RIDGE WITH 850MB
TEMPS IN THE 14 TO 18 DEGREE RANGE SETTLE OVER THE REGION. LOW
PRESSURE SYSTEM MOVES EAST FROM THE WESTERN DAKOTAS AND BY SATURDAY
NIGHT THUNDERSTORM CHANCES INCREASE AND CONTINUE INTO SUNDAY.

AVIATION...
COMPLEX SCENARIO WITH TSRA POSSIBLE AT ALL SITES THROUGH OUT THE
AFTERNOON AND LATE EVENING. IFR TO MVFR TO VFR ACROSS THE AREA AS
MOISTURE STREAMS NORTH ON SOUTHEASTERLY WINDS. DVL TO REMAIN ON COOL
SIDE OF WARM FRONT WITH MVFR CIGS AND NE WINDS. GFK...TVF AND FAR
EXPECTED TO MOVE BETWEEN MVFR AND VFR AS FIELDS OF CU MOVE THROUGH.
BJI TAF SITE TOOK A LIGHTNING STRIKE THIS MORNING AND COMMS WENT
DOWN...A RETURN TO OPERATION IS UNKNOWN UTNNIL THEN AMD NOT SKED.
TSRA SHOULD MOVE OUT OF THE FA OVERNIGHT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR NDZ006-014-015-024-
     026>029-038-049-052-054.

MN...NONE.
&&

RIDDLE/JK
Hazardous weather outlook, May 24, 5:10 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
510 AM CDT MON MAY 24 2010

NDZ006-014-015-024-026>029-038-049-052-054-251200-
TOWNER-BENSON-RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-BARNES-
RANSOM-SARGENT-WESTERN WALSH COUNTY-
510 AM CDT MON MAY 24 2010

...FLASH FLOOD WATCH FOR TODAY THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

PERIODIC STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TODAY INTO
TONIGHT. SEVERAL ROUNDS OF STORMS WILL OCCUR DURING THIS TIME.
LARGE HAIL WILL BE A THREAT THROUGHOUT THE PERIOD. THE GREATEST
THREAT FOR STRONG WINDS AND A TORNADO OR TWO WILL BE ACROSS
SOUTHEAST NORTH DAKOTA THIS AFTERNOON INTO THE EVENING.

THESE THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY
RAINFALL IN A SHORT AMOUNT OF TIME. PORTIONS OF EASTERN NORTH
DAKOTA RECEIVED HEAVY RAINFALL SATURDAY NIGHT...AND THUS SOILS ARE
SATURATED. ADDITIONAL HEAVY RAINFALL COULD RESULT IN FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS ARE POSSIBLE ON TUESDAY...AND A WIND ADVISORY MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ001>009-013>017-022>024-027>032-040-NDZ007-008-016-030-039-053-
251200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CAVALIER-PEMBINA-
EASTERN WALSH COUNTY-TRAILL-CASS-RICHLAND-
510 AM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

PERIODIC STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TODAY INTO
TONIGHT. SEVERAL ROUNDS OF STORMS WILL OCCUR DURING THIS TIME.
LARGE HAIL WILL BE A THREAT THROUGHOUT THE PERIOD. THE GREATEST
THREAT FOR STRONG WINDS AND A TORNADO OR TWO WILL BE ACROSS
SOUTHEAST NORTH DAKOTA THIS AFTERNOON INTO THE EVENING. THESE
THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL IN
A SHORT AMOUNT OF TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS ARE POSSIBLE ON TUESDAY...AND A WIND ADVISORY MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG

In the hours before

Local storm report, May 24, 12:29 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1229 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             4 W PLUMMER             47.92N 96.13W
05/24/2010  M1.00 INCH       RED LAKE           MN   PUBLIC

&&

MEWENS
Special weather statement, May 24, 12:54 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1254 PM CDT MON MAY 24 2010

NDZ028-038-241900-
BARNES ND-GRIGGS ND-
1254 PM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARNES AND WESTERN
GRIGGS COUNTIES UNTIL 200 PM CDT...

AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM 8 MILES NORTHEAST OF JAMESTOWN...MOVING TO THE NORTH
AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
WIMBLEDON AROUND 105 PM CDT.
SUTTON AND REVERE AROUND 120 PM CDT.
MOSE...JESSIE AND BINFORD AROUND 135 PM CDT.
RED WILLOW LAKE AROUND 140 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

KAISER
Special weather statement, May 24, 1:21 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
121 PM CDT MON MAY 24 2010

NDZ028-029-038-039-241900-
BARNES ND-CASS ND-GRIGGS ND-STEELE ND-
121 PM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN CASS...
BARNES...SOUTHWESTERN STEELE AND SOUTHEASTERN GRIGGS COUNTIES IN
SOUTHEAST NORTH DAKOTA UNTIL 200 PM CDT...

AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 21 MILES SOUTHWEST OF VALLEY CITY...MOVING TO THE NORTH
AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM...ALONG
WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
VALLEY CITY AND SANBORN AROUND 140 PM CDT.
BALD HILL DAM AROUND 145 PM CDT.
SIBLEY...PILLSBURY AND LUVERNE AROUND 200 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THE STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

EWENS
Special weather statement, May 24, 1:44 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
144 PM CDT MON MAY 24 2010

MNZ005-006-009-241945-
LAKE OF THE WOODS MN-NORTH BELTRAMI MN-ROSEAU MN-
144 PM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BELTRAMI...LAKE OF THE
WOODS AND EASTERN ROSEAU COUNTIES UNTIL 245 PM CDT...

AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 33 MILES NORTH OF CLEARBROOK...OR 42 MILES EAST OF THIEF
RIVER FALLS...MOVING TO THE NORTH AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM...ALONG
WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
OTTO...MALCOLM AND FOURTOWN AROUND 150 PM CDT.
WASKISH AROUND 155 PM CDT.
GATES CORNER AROUND 205 PM CDT.
OAKS CORNER AROUND 210 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

HOPKINS
Local storm report, May 24, 3:12 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
312 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             HALSTAD                 47.35N 96.82W
05/24/2010  E1.00 INCH       NORMAN             MN   TRAINED SPOTTER

&&

GGUST
Local storm report, May 24, 3:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
345 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     FUNNEL CLOUD     2 ENE VALLEY CITY       46.93N 97.97W
05/24/2010                   BARNES             ND   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS A FUNNEL EXTENDING NEARLY TO THE
            GROUND JUST NORTH OF EXIT 294 ON I-94... JUST EAST OF
            VALLEY CITY.

&&

GGUST

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 2:06 AM CDTSevere Thunderstorm WarningFGFRansom, Sargent39 min
May 24, 2:17 AM CDTSevere Thunderstorm WarningFGFRichland43 min
May 24, 3:30 AM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Griggs, Steele28 min
May 24, 1:50 PM CDTFlash Flood WarningFGFBenson, Eddy, Griggs, Nelson, Ramsey7 hr
May 24, 2:16 PM CDTAreal Flood AdvisoryFGFGrand Forks, Griggs, Nelson, Pembina, Steele, Traill and 1 more9 hr
May 24, 2:20 PM CDTTornado WarningFGFPembina, Walsh25 min
May 24, 2:26 PM CDTTornado WarningFGFBarnes, Ransom64 min
May 24, 2:44 PM CDTTornado WarningFGFWalsh61 min
May 24, 3:04 PM CDTSevere Thunderstorm WarningFGFGrand Forks, Traill56 min
May 24, 3:28 PM CDTTornado WarningFGFBarnes, Griggs, Steele62 min
May 24, 4:18 PM CDTTornado WarningFGFBarnes, Cass, Steele, Traill42 min
May 24, 4:43 PM CDTSevere Thunderstorm WarningFGFGrand Forks, Steele, Traill, Walsh62 min
May 24, 5:19 PM CDTSevere Thunderstorm WarningFGFCass, Traill41 min
May 24, 5:25 PM CDTSevere Thunderstorm WarningFGFPembina, Walsh43 min
May 24, 5:44 PM CDTSevere Thunderstorm WarningFGFCass, Traill31 min
May 24, 6:12 PM CDTWind AdvisoryFGFRichland4 hr
May 24, 6:20 PM CDTSevere Thunderstorm WarningFGFCass, Traill40 min

Nearby

Flash Flood Warnings in North Dakota, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.